MAUDE Adverse Event Report: ZEPHYR ENDOBRONCHIAL DELIVERY CATHETER; ENDOBRONCHIAL VALVE

ZEPHYR ENDOBRONCHIAL DELIVERY CATHETER; ENDOBRONCHIAL VALVE
Model Number ZEPHYR 4.0-J EDC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, the patient underwent a bronchoscopic lung volume reduction (blvr) procedure with zephyr valves.While attempting to insert the zephyr 4.0-j endobronchial delivery catheter (edc) into an airway through the bronchoscope while the bronchoscope was severely articulated, the edc met resistance and was eventually forced into the airway.Once the edc entered the airway, it was observed that a small piece of the housing on the distal end had broken away from the catheter.The edc was removed and they opted to use a new zephyr 4.0-j edc.The territory manager reminded the physician and support team to advance the edc to the end of the bronchoscope prior to articulating the bronchoscope.There were no further issues during the procedure.The broken fragment was not located or retrieved.

Brand Name
ZEPHYR ENDOBRONCHIAL DELIVERY CATHETER
Common Device Name
ENDOBRONCHIAL VALVE
MDR Report Key10455217
Report Number3007797756-2020-00194
Device Sequence Number11531468
Product Code NJK
UDI-Device Identifier00811907030621
UDI-Public(01)00811907030621(10)504579V50(17)211014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model NumberZEPHYR 4.0-J EDC
Device Catalogue NumberEDC-TS-4.0-J
Device Lot Number504579-V5.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/26/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight99